Florida, 2012Wildfire in Florida, March 6, 2012
March 6, 2012 · NWS JAX · 1 event in 1 county or zone
A wildfire started in SW Clay county near Lake Geneva.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started in SW Clay county near Lake Geneva.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 6, 8:55 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 6, 8:55 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EST TUE MAR 6 2012
.UPDATE...
MADE MAINLY MINOR CHANGES TO THE FORECAST TO DELAY ONSET OF CLOUD
COVER UNTIL THIS AFTN FOR INLAND LOCATIONS...AND TO ADJUST
TEMPERATURE/DEWPOINT/WIND FOR CURRENT TRENDS. EXPECT BREEZY TO
WINDY CONDITIONS TODAY IN E/NE FLOW...WITH A LAKE WIND ADVISORY
IN EFFECT FOR AREAS CLOSER TO THE COAST UNTIL 7 PM. HIGH TEMPERATURES
WILL RANGE FROM THE MID 60S ALONG THE COAST...TO THE LOWER/MID 70S
FOR SOUTHERN SECTIONS OF NE FLORIDA.
&&
.AVIATION...
VFR WILL PREVAIL...WITH SOME CUMULUS DEVELOPMENT LATER TODAY.
EAST WINDS WILL INCREASE TO 14-18 KT WITH GUSTS TO 25 KT...DIMINISHING
TONIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORIES IN PLACE FOR ALL WATERS TODAY WITH STRONG
ONSHORE FLOW OUT OF THE NORTHEAST. AS FLOW VEERS TO THE EAST TONIGHT
AND WEDNESDAY ADVISORIES WILL CONTINUE BUT WILL BE DUE MORE TO SEAS
AS WINDS START TO DECREASE ON THURSDAY AND VEER MORE TO THE
SOUTHEAST. WILL END UP BEING A LONG DURATION ADVISORY EVENT
ESPECIALLY OVER THE OFFSHORE WATERS.
RIP CURRENTS: A QUICK JUMP TO MODERATE RISK TODAY WITH BREAKERS INTO
THE 3-5 FT RANGE...THEN POSSIBLY HIGH RISK FOR WED/THU AS LONGER
PERIOD SWELLS START TO IMPACT THE COAST WITH BREAKERS INTO THE 4-6
FT RANGE AND WITH FULL MOON WILL BE APPROACHING MINOR COASTAL
FLOODING LEVELS WITH SOME MINOR BEACH EROSION AS WELL.
&&
.FIRE WEATHER...
LAST AFTERNOON OF DRY AIR IN PLACE OVER INLAND AREAS BEFORE IT GETS
PUSHED OUT OF THE REGION. RH VALUES OF 30-35% AND GUSTY ELY WINDS
AROUND 15 MPH WILL COMBINE FOR RED FLAG CONDITIONS OVER THE SUWANNEE
RIVER VALLEY THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 49 73 52 / 0 10 10 0
SSI 64 53 68 55 / 0 10 10 10
JAX 69 49 73 53 / 0 10 10 10
SGJ 68 58 72 61 / 0 10 10 10
GNV 71 49 77 55 / 0 0 10 10
OCF 74 54 79 56 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR FERNANDINA
BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.
&&
ALLEN/PRESNALLHazardous weather outlook, Mar 6, 4:45 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST TUE MAR 6 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
445 AM EST TUE MAR 6 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...
...MODERATE RISK OF RIP CURRENTS AT THE BEACHES...
...LAKE WIND ADVISORY FOR THE COAST...
.DAY ONE...TODAY AND TONIGHT...
STRONG HIGH PRESSURE WILL BUILD NORTH OF THE AREA TODAY
PRODUCING WINDY CONDITIONS ALONG THE COAST WHERE A LAKE
WIND ADVISORY IS IN EFFECT. THE STRONG ONSHORE FLOW WILL
ALSO PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES. REFER TO THE WEATHER MESSAGE AND SURF ZONE
FORECAST FOR MORE DETAILS.
BREEZY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL
RESULT IN A HIGH FIRE DANGER ACROSS THE INLAND AREAS
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS WILL CONTINUE
THROUGH THE END OF THE WEEK DUE TO THE LONG FETCH OF ONSHORE FLOW.
A LONG PERIOD OF ONSHORE FLOW WILL CONTINUE TO THE END OF THE WEEK.
HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG WITH POSSIBLE
COASTAL FLOODING AND BEACH EROSION AS THE FULL MOON IMPACTS TIDAL
LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
Wildfire, Clay
- When
- March 6, 2:20 PM EST
- Where
- Clay forecast zone
- Property damage
- $10,000
- Reported by
- Broadcast Media
A wildfire developed and spread, burning about 175 acres. Two structures and two vehicles were damaged by the fire. The cost of damage was estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Nevada, March 6 to 7, 2012$541,000 · 74 kt wind · 7 events
- High Wind in Arizona, March 6, 20122 injured · $125,000 · 63 kt wind · 3 events
- High Wind in California, March 6, 2012$165,000 · 65 kt wind · 4 events
- Dust Storm and High Wind in California, March 6, 2012$85,000 · 51 kt wind · 7 events
- High Wind and Strong Wind in California, March 6, 2012$32,000 · 91 kt wind · 5 events
- Winter Storm and High Wind in Utah, March 6 to 7, 2012$15,000 · 57 kt wind · 5 events
- Dust Storm and High Wind in Arizona, March 6, 201260 kt wind · 3 events
- High Wind in California, March 6 to 7, 201266 kt wind · 3 events
- Winter Storm in Montana, March 6, 20122 events
- Winter Storm in Montana, March 6, 20122 events
- Wildfire in Georgia, March 6 to 7, 2012$2,000 · 1 event
- Wildfire in Arkansas, March 6, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372370.